Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 285, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 21, 2001, 8:50 PM CDT for Tensas Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 21, 2001, 8:50 PM CDT (01:50 UTC)
- Expired
- May 21, 2001, 9:10 PM CDT
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tensas Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 220150 SVRJAN LAC107-220210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 850 PM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TENSAS PARISH IN NORTHEAST LOUISIANA * UNTIL 910 PM CDT * AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF ST. JOSEPH...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ST. JOSEPH AT 855 PM CDT DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. LAT...LON 3200 9138 3182 9139 3183 9127 3202 9116
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:00 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, May 21, 3:00 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON MAY 21 2001 AVN FINALLY CAME INTO LINE WITH SLOWER ETA...DEVELOPING WAVE ON COLD FRONT OVER SE TX. AVN LOOKING MORE ACCURATE SO FAR ON AFTERNOON FRONTAL POSITION AND WEAKENING OF UPPER DYNAMICS NWRN ZONES. BAND OF CONVECTION THAT DEVELOPED ALONG OUTFLOW BOUNDARY EARLIER...FROM SE TX INTO ERN MS...SHOWING ONLY SLIGHT SWD DRIFT AND SATELLITE PIX INDICATING INTENSIFICATION OF CONVECTION ALONG WRN PTN OF LINE. WILL KEEP CHANCE OF SEVERE STORMS DOWNSTREAM OF OUTFLOW BOUNDARY FOR THIS EVENING. ERN AREAS ALSO LOOK POTENTIALLY SEVERE FOR TONIGHT. COLD FRONT TO MOVE INTO ERN AREAS TONIGHT...WHERE SURFACE DEWPOINTS REMAIN IN THE UPPER 60S AND LOWER 70S. MODELS AGREE ON A SIGNIFICANT INCREASE IN UPPER JET STRENGHTH TONIGHT...THE ETA JET MAX FORECAST AT 140KTS WHILE THE AVN SHOWS 110KTS. WILL KEEP AT LEAST CHANCE OF RAIN FOR AREAS TO NORTH OF OUTFLOW BOUNDARY DUE TO IMPENDING FRONTAL PASSAGE AND TRACK OF STRENGTHENING OF UPPER JET MAX. MODELS AGREE FRONT TO MOVE JUST SE OF FORECAST AREA BY 12Z TUESDAY. 850 MB FLOW REMAINING FROM THE SW FOR EXTREME SE ZONES BY DAYBREAK TUESDAY BUT SWITCHING TO THE NW BY THE AFTERNOON. WILL KEEP SLIGHT CHANCE POPS EXTREME SE ZONES EARLY...OTRW DRY FORECAST FOR TOMORROW. WILL SEE STRONG COLD AIR ADVECTION DEVELOPING TO THE REAR OF THE FRONT FOR UNSEASONABLY COOL TEMPERATURES THE NEXT FEW DAYS. HIGHEST QPF AMOUNTS TO OCCUR BY 12Z TUE. EXPECT HEAVIEST AMOUNTS ERN AND SRN ZONES AS BOUNDARIES TRACK ACROSS THOSE AREAS TONIGHT. NCEP BRUSHES 1/2 INCH AMOUNTS S AND E MS THROUGH 00Z WED. THIS LOOKS IN THE BALLPARK BUT EXPECT 1/2 TO 1 INCH TOTALS OVER MUCH OF THAT AREA BEFORE RAIN ENDS TUE MORNING. UPPER TROUGH SETTING UP OVER REGION TOMORROW AND PERSISTING THROUGH THE BEGINNING OF NEXT WEEK. SERIES OF SHORTWAVES TO PIVOT THROUGH UPPER TROUGH THROUGH THE EXTENDED PERIOD. WILL BE DIFFICULT TO TIME THESE FEATURES. WILL LEAVE SAT AND SUN DRY FOR NOW SINCE EXTENDED MODELS INCREASE HEIGHTS OVER AREA AS UPPER TROUGH SHIFTS SLIGHTLY EWD. WILL ADD CHANCE OF SHOWERS FOR MONDAY SINCE MRF DRAGS MOISTURE MAiX BACK WITH THE SHORTWAVE THAT DROPS INTO REGION IN NWLY FLOW ALOFT. PRELIM NUMBERS: JAN 60/75/52/79 7-0- MEI 63/75/49/70 820- .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Local storm report, May 21, 5:07 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0400 PM MENDENHALL MS WIND DAMAGE
05/21/01 SIMPSON MENDENHALL PD REPORTED
A NUMBER OF TREES DOWN
0435 PM MT OLIVE MS WIND DAMAGE
05/21/01 COVINGTON CITY HALL REPORTED
POWER LINES DOWN.Local storm report, May 21, 7:34 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0635 PM BUDE MS WIND DAMAGE
05/21/01 FRANKLIN PUBLIC REPORT OF A LARGE
TREE DOWN ON A CAR. BUDE
FD REPORTED HIGHf WINDS
IN TOWN.Local storm report, May 21, 7:35 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0635 PM BUDE MS WIND DAMAGE
05/21/01 FRANKLIN PUBLIC REPORT OF A LARGE
TREE DOWN ON A CAR. BUDE
FD REPORTED HIGH WINDS
IN TOWN.Local storm report, May 21, 7:38 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0635 PM BUDE MS WIND DAMAGE
05/21/01 FRANKLIN PUBLIC REPORT OF A LARGE
TREE DOWN ON A CAR. BUDE
FD REPORTED HIGH WINDS
IN TOWN.
0630 PM BETWEEN EUDORA AND LAKE VILLAGE WIND DAMAGE
05/22/01 CHICOT Trees down between Lake
Village and
Eudora...Reported by
Civil Defence.Local storm report, May 21, 7:41 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM BETWEEN EUDORA AND
LAKE VILLAGE WIND DAMAGE TREES DOWN BETWEEN LAKE VILLAGE
05/22/01 CHICOT AR AND EUDORA...REPORTED BY CIVIL
DEFENCE. CIVIL DEFENCE.Local storm report, May 21, 8:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM AR WIND DAMAGE
05/22/01 CHICOT TREES DOWN BETWEEN LAKE VILLAGE AND EUDORA.
REPORTED BY CD.
0746 PM GRACE MS 0.75 INCH HAIL
05/22/01 ISSAQUENA PENNY SIZE HAIL
REPORTED BY STORM
SPOTTER.Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.